Journal of Function Spaces

Journal of Function Spaces / 2016 / Article

Research Article | Open Access

Volume 2016 |Article ID 3954354 | 5 pages | https://doi.org/10.1155/2016/3954354

On the Asymptotic Properties of Nonlinear Third-Order Neutral Delay Differential Equations with Distributed Deviating Arguments

Academic Editor: Gestur Ólafsson
Received23 Apr 2016
Accepted23 Jun 2016
Published18 Jul 2016

Abstract

This paper is concerned with the asymptotic properties of solutions to a third-order nonlinear neutral delay differential equation with distributed deviating arguments. Several new theorems are obtained which ensure that every solution to this equation either is oscillatory or tends to zero. Two illustrative examples are included.

1. Introduction

In this paper, we consider the asymptotic properties of solutions to a class of differential equations of the form where is a ratio of odd integers, , and . Throughout, the following hypotheses are tacitly supposed to hold: ),,,,,, , is not identically zero eventually, and for all;() and are nondecreasing functions forsatisfyingandfor,andfor, and, where .

During the last few decades, many researches have been done concerning the study of oscillation and asymptotic behavior of various classes of neutral differential equations, we refer the reader to the monograph [1], the papers [211], and the references cited there. The investigation of asymptotic behavior of (1) is important for practical reasons and the development of asymptotic theory; see Wang [10]. Tian et al. [9] explored asymptotic properties of (1) assuming that conditions, , and hold. Very recently, applying the Riccati transformation and Lebesgue’s monotone convergence theorem, Candan [5] established several oscillation criteria for a class of second-order neutral delay differential equations with distributed deviating arguments. Motivated by the method reported in the paper by Candan [5], the aim of this paper is to derive some new results on the oscillation and asymptotic behavior of solutions to (1) which can be applied in the case whereas well. These criteria provide answers to a question posed in [9, Remark 4.4].

We use the notation. By a solution to (1) we mean a nontrivial function satisfying (1) which possesses the properties and for . The focus of this paper is restricted to those solutions of (1) which have the property for all. A solutionof (1) is termed oscillatory if it does not have the largest zero on the interval;is said to be nonoscillatory if it is either eventually positive or eventually negative. In what follows, all functional inequalities are assumed to hold for all sufficiently large.

2. Auxiliary Lemmas

In order to establish our main results, we need the following auxiliary lemmas which are extracted from the paper by Agarwal et al. [2] and the paper by Tian et al. [9].

Lemma 1 (see [9, Lemma 2.1]). Let hypotheses () and () be satisfied and suppose that is an eventually positive solution of (1). Then, for all sufficiently large , satisfies either (I), , , and or (II) , , , and .

Lemma 2 (see [2, Lemma ]). If satisfies case (I), then eventually.

Lemma 3 (see [9, Lemma ]). Suppose that is an eventually positive solution of (1). If satisfies case (II), then provided that

3. Main Results

For a compact presentation of our results, we use the following notation:where is well defined.

Theorem 4. Let hypotheses (), (), and (2) be satisfied. Then all solutions of (1) either are oscillatory or converge to zero asymptotically if

Proof. Suppose to the contrary that is a nonoscillatory solution to (1). Without loss of generality, it may be assumed that is an eventually positive solution of (1). Then there is a such that, for , , , and , for and , respectively. In view of (1), we have On the basis of Lemma 1, we observe that satisfies either case (I) or case (II) for.
Let satisfy case (I). It follows from the definition of thatwhich yields and so Substitution of (8) into (5) and the definition of imply that Integrating (9) from to , we arrive atTaking into account that and , there exists a constant such that . Therefore, we deduce that and hence which is a contradiction with (4).
Let satisfy case (II). Then when using Lemma 3. The proof is complete.

Now, we establish some oscillation criteria for (1) by utilizing the Riccati transformation and Lebesgue’s monotone convergence theorem. To this end, we give the following lemmas.

Lemma 5. Let be an eventually positive solution of (1) and let satisfy case (I). Define the Riccati transformation by Then

Proof. By , we conclude that which yieldsIt follows from (13) and case (I) that . Differentiation of (13) and applications of (9), (13), (16), and Lemma 2 imply that which completes the proof.

Define a sequence of functions by and where are well defined. By induction, for and.

Lemma 6. Let be an eventually positive solution of (1) and suppose that satisfies case (I). Then for , and there exists a function such that, for , and where and are as in (13) and (18), respectively.

Proof. Integrating (14) from to , we deduce that For every fixed , we claim that If (21) does not hold, then, for every fixed , which is a contradiction to . It follows now from (14) that there exists a constant such that. Taking into account (21) and the condition , . An application of (20) yields By induction, for and . Hence, when using the fact that the sequence is nondecreasing and bounded above. Passing to the limit as in (18) and applying Lebesgue’s monotone convergence theorem, one arrives at (19). The proof is complete.

Theorem 7. Let hypotheses (), (), and (2) be satisfied. If then every solution of (1) either is oscillatory or satisfies .

Proof. Without loss of generality, suppose that is an eventually positive solution of (1). By virtue of Lemma 1, satisfies either case (I) or case (II) eventually. Assume first that satisfies case (I). Proceeding as in the proof of Lemma 6, we obtain (23) and so Let . Then . Combining (24) and (25), we deduce that However, an application of the inequality (see [3]) yieldsand so a contradiction is presented.
Assume now that satisfies case (II). It follows from Lemma 3 that . This completes the proof.

Theorem 8. Let hypotheses (), (), and (2) be satisfied and suppose that is as in (18). If for some , then all solutions of (1) either are oscillatory or tend to zero asymptotically.

Proof. Assume the opposite. Let be an eventually positive solution of (1). By virtue of Lemma 1, satisfies either case (I) or case (II) eventually. Suppose first that satisfies case (I). Define by (13). Using Lemma 2 and the monotonicity of , we conclude that, for , which yields Hence, we deduce that On the other hand, by Lemma 6, for , and so which contradicts (29).
Assume now that satisfies case (II). By virtue of Lemma 3, . The proof is complete.

Remark 9. Our results complement and improve those obtained by Tian et al. [9] since these results can be applied to (1) in the case where .

4. Examples

The following examples are included to show applications of the results obtained in this work.

Example 1. For and , consider the nonlinear differential equationwhere is the quotient of odd integers. Let , , , , , , , , , and . It follows from Theorem 4 that every solutionof (34) either is oscillatory or converges to zero asymptotically. Observe that results obtained in [9] cannot be applied to (34) in the case when .

Example 2. For, consider the differential equation Let , , , , , , , , , , and . Then It is not hard to verify that hypotheses , , and (2) hold; , and Hence An application of Theorem 7 implies that all solutions of (35) either are oscillatory or satisfy.

Competing Interests

The authors declare that they have no competing interests.

Acknowledgments

This research was supported in part by NNSF of China (Grants nos. 61503171, 61403061, and 11447005), CPSF (Grant no. 2015M582091), DSRF of Linyi University (Grant no. LYDX2015BS001), and the AMEP of Linyi University, China.

References

  1. R. P. Agarwal, S. R. Grace, and D. O'Regan, Oscillation Theory for Difference and Functional Differential Equations, Kluwer Academic Publishers, Dordrecht, The Netherlands, 2000. View at: Publisher Site | MathSciNet
  2. R. P. Agarwal, M. Bohner, T. Li, and C. Zhang, “A new approach in the study of oscillatory behavior of even-order neutral delay differential equations,” Applied Mathematics and Computation, vol. 225, pp. 787–794, 2013. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet
  3. B. Baculíková and J. Džurina, “Oscillation of third-order neutral differential equations,” Mathematical and Computer Modelling, vol. 52, no. 1-2, pp. 215–226, 2010. View at: Publisher Site | Google Scholar | MathSciNet
  4. T. Candan, “Asymptotic properties of solutions of third-order nonlinear neutral dynamic equations,” Advances in Difference Equations, vol. 2014, article 35, 10 pages, 2014. View at: Publisher Site | Google Scholar | MathSciNet
  5. T. Candan, “Oscillatory behavior of second order nonlinear neutral differential equations with distributed deviating arguments,” Applied Mathematics and Computation, vol. 262, pp. 199–203, 2015. View at: Publisher Site | Google Scholar | MathSciNet
  6. Y. Jiang and T. Li, “Asymptotic behavior of a third-order nonlinear neutral delay differential equation,” Journal of Inequalities and Applications, vol. 2014, article 512, 7 pages, 2014. View at: Publisher Site | Google Scholar | MathSciNet
  7. T. Li, C. Zhang, and G. Xing, “Oscillation of third-order neutral delay differential equations,” Abstract and Applied Analysis, vol. 2012, Article ID 569201, 11 pages, 2012. View at: Publisher Site | Google Scholar | MathSciNet
  8. M. T. Şenel and N. Utku, “Oscillation criteria for third-order neutral dynamic equations with continuously distributed delay,” Advances in Difference Equations, vol. 2014, article 220, 15 pages, 2014. View at: Publisher Site | Google Scholar | MathSciNet
  9. Y. Tian, Y. Cai, Y. Fu, and T. Li, “Oscillation and asymptotic behavior of third-order neutral differential equations with distributed deviating arguments,” Advances in Difference Equations, vol. 2015, article 267, 14 pages, 2015. View at: Publisher Site | Google Scholar | MathSciNet
  10. P. G. Wang, “Oscillation criteria for second-order neutral equations with distributed deviating arguments,” Computers & Mathematics with Applications, vol. 47, no. 12, pp. 1935–1946, 2004. View at: Publisher Site | Google Scholar | MathSciNet
  11. Q. X. Zhang, L. Gao, and Y. H. Yu, “Oscillation criteria for third-order neutral differential equations with continuously distributed delay,” Applied Mathematics Letters, vol. 25, no. 10, pp. 1514–1519, 2012. View at: Publisher Site | Google Scholar | MathSciNet

Copyright © 2016 Youliang Fu et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


More related articles

564 Views | 394 Downloads | 0 Citations
 PDF  Download Citation  Citation
 Download other formatsMore
 Order printed copiesOrder

Related articles

We are committed to sharing findings related to COVID-19 as quickly and safely as possible. Any author submitting a COVID-19 paper should notify us at help@hindawi.com to ensure their research is fast-tracked and made available on a preprint server as soon as possible. We will be providing unlimited waivers of publication charges for accepted articles related to COVID-19. Sign up here as a reviewer to help fast-track new submissions.